Skip to Main Content

Bulletin of the American Mathematical Society

Published by the American Mathematical Society, the Bulletin of the American Mathematical Society (BULL) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.47.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Eigenvalues, invariant factors, highest weights, and Schubert calculus
HTML articles powered by AMS MathViewer

by William Fulton PDF
Bull. Amer. Math. Soc. 37 (2000), 209-249 Request permission


We describe recent work of Klyachko, Totaro, Knutson, and Tao that characterizes eigenvalues of sums of Hermitian matrices and decomposition of tensor products of representations of $GL_{n}(\mathbb {C})$. We explain related applications to invariant factors of products of matrices, intersections in Grassmann varieties, and singular values of sums and products of arbitrary matrices.
Similar Articles
Additional Information
  • William Fulton
  • Affiliation: University of Michigan, Ann Arbor, MI 48109-1109
  • Email:
  • Received by editor(s): July 19, 1999
  • Received by editor(s) in revised form: January 3, 2000
  • Published electronically: April 5, 2000
  • Additional Notes: The author was partly supported by NSF Grant #DMS9970435.
  • © Copyright 2000 American Mathematical Society
  • Journal: Bull. Amer. Math. Soc. 37 (2000), 209-249
  • MSC (2000): Primary 15A42, 22E46, 14M15; Secondary 05E15, 13F10, 14C17, 15A18, 47B07
  • DOI:
  • MathSciNet review: 1754641